Study of Pyrazinamide Induced Hyperuricemia in Patients Undergoing DOTS Therapy for Tuberculosis at Tertiary Health Centre, Jhalawar (Rajasthan)
European Journal of Molecular & Clinical Medicine,
2022, Volume 9, Issue 3, Pages 1302-1307
AbstractBackground: Tuberculosis remains a global health problem despite of available anti tubercular treatment (ATT). Frequent discontinuation from treatment is a major factor due to associated adverse effects of drugs.
Objective: Altered Serum Uric Acid (SUA) Levels due to potent ATT drug, Pyrazinamide is being given under NTEP.
Study Design: Cross – sectional study
Place and duration: Department of T.B. and Chest diseases, Jhalawar Medical College, Jhalawar (Rajasthan) from 1st July 2021 to 31st March 2022.
Methodology: 110 patients of Tuberculosis on ATT - DOTS with Pyrazinamide (PZA) were included in study. Their SUA levels were determined on 0, 4 and 8 weeks.
Results: In the Intensive Phase of DOTS, Pyrazinamide drug is included for two months (8 weeks). In our study the Serum Uric levels were significantly increased in 84.9 % of T.B. patients.
Conclusion: Pyrazinamide as important drug in NTEP is associated with increased Serum Uric acid levels. During I.P. phase of DOTS, close monitoring of patient for SUA is needed to prevent defaults (discontinuation) and sequelae like arthralgia.
- Article View: 68
- PDF Download: 82